Subscribe: pubmed: Acta Haematol[jour]
http://eutils.ncbi.nlm.nih.gov/entrez/eutils/erss.cgi?rss_guid=0GmYN978aCOaNFUul9C9lGHOJPh9K2Qi09qd6PUZR8m
Preview: pubmed: Acta Haematol[jour]

pubmed: Acta Haematol[jour]



NCBI: db=pubmed; Term=Acta Haematol[jour]



 



Immune-Mediated Neuropathies following Autologous Stem Cell Transplantation for Multiple Myeloma: Case Series and Review of the Literature.
Related Articles

Immune-Mediated Neuropathies following Autologous Stem Cell Transplantation for Multiple Myeloma: Case Series and Review of the Literature.

Acta Haematol. 2017 Jan 17;137(2):86-88

Authors: Mohyuddin GR, Uy J, Medhavi H, Faisal MS, Qazilbash MH

Abstract
Neuropathy is a common finding in patients with multiple myeloma. Several different factors can cause neuropathy in these patients, such as the underlying disease itself, medications used for treatment, or immune-mediated processes. Immune-mediated neuropathies (IMN) consist of a heterogeneous spectrum of peripheral nerve disorders. Although IMN is associated with several hematological disorders, it remains a very rare complication of hematopoietic stem cell transplantation (HCT). We describe our experiences of 3 patients with multiple myeloma who experienced IMN following autologous HCT (auto-HCT). These 3 patients were felt to have IMN clearly attributable to auto-HCT because of a clear temporal association with auto-HCT and absence of any other obvious causative factor. The variety in their clinical presentations, diagnostic approach, and approaches to management are explained. The pathophysiology of how HCT may predispose to IMN remains poorly understood. Our report helps highlight several potential causes of this phenomenon, such as a paraneoplastic syndrome, immune reconstitution syndrome, or drug toxicity. We emphasize that a comprehensive approach is needed to address this rare entity, and that there should be a low threshold to initiate immune-specific therapy, such as plasmapheresis, if symptoms do not resolve spontaneously.

PMID: 28092909 [PubMed - as supplied by publisher]